MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-500-35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline pushwire broken in the catheter.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm in the right vertebral artery with a max diameter of 20 mm and a 5 mm neck diameter.Landing zone: distal: 4.5 mm and proximal 4.2 mm.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure showed the device that was implanted look great.As they were pulling the first device out, which would have been too long, the tip coil came off of the wire.It was reported that the doctor started to deploy the device, 5x35, ended up elongating too much.Decided to switch out the device for a shorter device.First device was pulled out of patient.As the second device was being deployed it was noticed there was a tip coil in the microcatheter.Unsure of what we were looking at the entire system, the phenom 27 and the 5x25 device was pulled out from the patient.A 3rd device was placed with no issue.After the case was over we discovered the tip coil from the first device broke off and stayed in the microcatheter.It was reported the pipeline was stuck (locked up) in the catheter or resistance in the catheter occurred.The doctor did not mention any resistance until the case was over about pushing the second device in.The catheter was flushed continuously with heparinized saline.The pipeline did not become stuck.There was pushwire damage observed in the distal section; the tip coil detached from the wire.The pipeline was used for an indication that is off-label; fusiform aneurysm in right vertebral artery.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No pat ient symptoms or further complications were reported as a result of this event.Ancillary devices include a penumbra 6fr benchmark guide catheter, phenom plus guide catheter, and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the cause of the pushwire break was not determined, it just broke when the pipeline was being retrieved.
 
Event or Problem Description
Medtronic received a report that the pipeline pushwire broken in the catheter.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm in the right vertebral artery with a max diameter of 20 mm and a 5 mm neck diameter.Landing zone: distal: 4.5 mm and proximal 4.2 mm.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure showed the device that was implanted look great.As they were pulling the first device out, which would have been too long, the tip coil came off of the wire it was reported that the doctor started to deploy the device,5x35, ended up elongating too much.Decided to switch out the device for a shorter device.First device was pulled out of patient.As the second device was being deployed it was noticed there was a tip coil in the microcatheter.Unsure of what we were looking at the entire system, the phenom 27 and the 5x25 device was pulled out from the patient.A 3rd device was placed with no issue.After the case was over we discovered the tip coil from the first device broke off and stayed in the microcatheter.It was reported the pipeline was stuck (locked up) in the catheter or resistance in the catheter occurred.The doctor did not mention any resistance until the case was over about pushing the second device in.The catheter was flushed continuously with heparinized saline.The pipeline did not become stuck.There was pushwire damage observed in the distal section; the tip coil detached from the wire.The pipeline was used for an indication that is off-label; fusiform aneurysm in right vertebral artery.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No pat ient symptoms or further complications were reported as a result of this event.Ancillary devices include a penumbra 6fr benchmark guide catheter, phenom plus guide catheter, and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis (b)(4) :¿ equipment used: vis (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the pushwire was returned inside a biohazard bag, and a shipping box.¿ damage location details: the pushwire was separated proximal to the dps sleeves.The distal broken segment of the pushwire (tip coil and sleeves) was not returned.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The braid's distal and proximal ends were opened and frayed.No defects were found with the distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The broken end was sent out for sem analysis.¿ testing/analysis: per the sem results, the broken end failed via torsional overload.¿ conclusion: based on the returned device, the customer complaint was confirmed that the pushwire was separated proximal to the dps sleeves.The broken end failed via torsional overload.From the damages seen on the hypotube (stretching), braid (fraying), and pushwire (separating), it appears there was a high force used.However, the cause for damages could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19791685
Report Number2029214-2024-01266
Device Sequence Number17916467
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public00763000284756
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB699049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by ManufacturerNot provided
07/22/2024
09/10/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date07/22/2024
08/06/2024
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale